MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71337654
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a normal total hip arthroplasty surgery was performed.The liner did not engage in the r3 shell, even after several attempts.A new liner was opened (same part number and same lot number).The new liner locked in place immediately, as intended.A procedural delay of between 0-30 min occurred.No patient injury.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection was completed but could not confirm the state failure.There are gouges and minor damage to the liner.The liner exhibits deep scratches/deformation on the id and id rim.A dimensional analysis could not be completed due to damage to the liner from attempting to insert it into the shell.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Additional information: d8/d9.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11069500
Report Number1020279-2020-07751
Device Sequence Number3206534
Product Code JDI
UDI-Device Identifier03596010598509
UDI-Public03596010598509
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71337654
Device Catalogue Number71337654
Device Lot Number20BM04549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1